Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 24, NWS Bismarck, ND

November 4, 20079 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 4, 2007, 4:17 AM MST for 9 counties in North Dakota. It took effect at Nov 4, 2007, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 4:17 AM MST (11:17 UTC)
In effect from
Nov 4, 2007, 9:00 AM MST
Expired
Nov 4, 2007, 6:25 PM MST
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 153 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 041117
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CST SUN NOV 4 2007

...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING INTO THIS
EVENING...OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA...FOR GUSTY WIND AND LOW RELATIVE HUMIDITY...

.A COLD FRONT WILL CROSS THE AREA TODAY. AHEAD OF THE FRONT WILL
BE WARM AND DRY AIR. ALONG AND BEHIND THE FRONT WILL BE WEST TO
NORTHWEST WINDS 35 TO 45 MPH. MINIMUM RELATIVE HUMIDITIES IN THE
WARNING AREA WILL BE 15 TO 25 PERCENT.

NDZ031>033-040>045-041930-
/O.NEW.KBIS.FW.W.0024.071104T1600Z-071105T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
517 AM CST SUN NOV 4 2007 /417 AM MST SUN NOV 4 2007/

...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM CST THIS MORNING TO 9 PM
CST THIS EVENING.

A COLD FRONT WILL CROSS THE AREA TODAY. AHEAD OF THE FRONT WILL
BE WARM AND DRY AIR...TEMPERATURES INTO THE 60S AND RELATIVE
HUMIDITIES DROPPING INTO THE 15 TO 25 PERCENT RANGE. ALONG AND
BEHIND THE FRONT WILL BE WEST TO NORTHWEST WINDS 35 TO 45 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO BE MET...AND WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

JP MARTIN
2 follow-up statements
000 
WWUS83 KBIS 042057
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
257 PM CST SUN NOV 4 2007

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON THROUGH
EARLY TONIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH
DAKOTA DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

.STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH BEHIND
A COLD FRONT WILL CONTINUE THROUGH EARLY TONIGHT ALONG WITH MINIMUM
RELATIVE HUMIDITIES OF 20 TO 25 PERCENT. THE COMBINATION OF GUSTY
WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE TO CREATE CRITICAL
FIRE WEATHER BEHAVIOR THIS AFTERNOON INTO EARLY TONIGHT. THUS A
RED FLAG WARNING CONTINUES THROUGH EARLY TONIGHT

NDZ031>033-040>045-050300-
/O.CON.KBIS.FW.W.0024.000000T0000Z-071105T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
257 PM CST SUN NOV 4 2007 /157 PM MST SUN NOV 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

A STRONG COLD FRONT NOW EAST OF THE AREA WILL CONTINUE TO BRING
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH EARLY
TONIGHT. MINIMUM RELATIVE HUMIDITIES WILL RANGE BETWEEN 20 AND 25
PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES
WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR..THUS A RED
FLAG WARNING CONTINUES THROUGH EARLY TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO BE MET...AND WILL RESULT IN EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

KS
000 
WWUS83 KBIS 050125
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CST SUN NOV 4 2007

NDZ031>033-040>045-050230-
/O.CAN.KBIS.FW.W.0024.000000T0000Z-071105T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
725 PM CST SUN NOV 4 2007 /625 PM MST SUN NOV 4 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

STRONG NORTHWEST WINDS HAVE DIMINISHED EARLY THIS EVENING. IN
ADDITION...FALLING TEMPERATURES HAVE ALLOWED HUMIDITIES TO RISE
ABOVE CRITICAL VALUES. THEREFORE THE RED FLAG WARNING HAS BEEN
CANCELLED.

$$
TWH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 4, 3:00 AM MST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 4, 3:00 AM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CST SUN NOV 4 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
FORECAST ISSUES ARE WIND SPEEDS TODAY THROUGH MONDAY...AND
THEIR AFFECT ON FIRE WEATHER...AND MAXIMUM TEMPERATURES MONDAY.

SURFACE LOW PRESSURE WILL RACE ACROSS THE AREA TODAY WITH TIGHT
PRESSURE GRADIENT AND 110 KNOT JET AT H200. AT H850 WIND SPEEDS
ARE FORECAST AROUND 45 KNOTS TODAY...AND WILL MIX ADIABATICALLY TO
THE SURFACE. THIS RESULTS IN WIND ADVISORY CRITERIA WIND SPEED
WEST BY LATE MORNING...AND EAST BY LATE AFTERNOON. IT IS POSSIBLE
THAT HIGH WIND WARNING CRITERIA WILL BE MET...BUT CONFIDENCE IS
NOT HIGH ENOUGH TO GO WITH THE WARNING AT THIS POINT. MOST LIKELY
PLACE TO REACH THAT CRITERIA...SUSTAINED 40 MPH GUST 58 MPH...WILL
BE THE SOUTHWEST PART OF THE STATE. FINAL DECISION ON THE NEED
FOR A WARNING WILL REST WITH THE DAY SHIFT.

H500 SUPPORT WITH THIS SYSTEM IS WEAK AND NOTHING MORE THAN
ISOLATED SHOWERS ARE EXPECTED...LIKELY MORE VIRGA THAN RAIN WITH
JUST SPRINKLES MAKING IT THROUGH TO THE GROUND AT BEST...AND BEST
CHANCES NORTH. ANY LEFTOVER PRECIPITATION WILL FALL AS SNOW SHOWERS
TONIGHT...AGAIN ISOLATED AT BEST.

WIND WILL DECREASE TONIGHT...BUT AN INCREASE AGAIN IS EXPECTED FOR
MONDAY...WHEN ANOTHER ADVISORY MAY BE NEEDED. MONDAY LOOKS TO BE
A COLD...WINDY DAY...WITH HIGHS SOME 10 TO 15 DEGREES BELOW
NORMALS.

MONDAY NIGHT WILL BE COLD UNDER DECREASING CLOUDS AND WIND...AS THE
SURFACE RIDGE MOVES RIGHT OVER THE AREA. MODERATION BEGINS TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
00Z GFS CONTINUES IDEAS FROM YESTERDAY WITH A WEST TO NORTHWEST FLOW
ALOFT ACROSS THE NORTHERN PLAINS. THIS FAST WESTERLY FLOW WILL KEEP
TEMPERATURES NEAR NORMAL...AND CONDITIONS MAINLY DRY AS MOISTURE
WILL BE LIMITED. ECMWF IS DIFFERENT WITH THE SPEED OF THESE
SYSTEMS...BUT THIS IS NOT UNUSUAL. ABOUT THE ONLY ADJUSTMENT TO
THE LONG TERM FORECAST WAS TO WARM HIGH TEMPERATURES UP A FEW
DEGREES FOR THURSDAY. NO CHANGES MADE TO TEMPERATURES FOR FRIDAY AND
SATURDAY. AGAIN MODELS SUGGEST ANY SIGNIFICANT MOISTURE IS BEYOND
THE END OF THE FORECAST PERIOD.

&&

.AVIATION...
MAIN AVIATION HAZARD TODAY WILL BE STRONG NORTHWEST WINDS BEHIND A
COLD FRONT THAT WILL SWEEP ACROSS THE AREA. THE FRONT SHOULD BE
THROUGH THE WHOLE CWA BY 00Z. SUSTAINED WINDS MAY EXCEED 30KT AT
TIMES AND GUSTS COULD EXCEED 35KT. GUSTY WINDS WILL CONTINUE ALL
NIGHT AND INTO MONDAY. CEILING AND VISIBILITY ARE EXPECTED TO REMAIN
VFR THROUGH 00Z. HOWEVER...AFTER 00Z EXPECT MVFR CEILINGS TO SPREAD
ACROSS THE AREA FROM NORTH TO SOUTH.

&&

.FIRE WEATHER...SEE ABOVE SHORT TERM DISCUSSION. IN ADDITION...
RELATIVE HUMIDITY WILL DROP INTO THE 15 TO 25 PERCENT RANGE OVER
SOUTHWEST NORTH DAKOTA THIS AFTERNOON. RANGELAND FIRE INDEX WILL
BE VERY HIGH TO EXTREME THERE. SEE BELOW FOR RED FLAG WARNING AREA
AND TIMING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CST /9 AM MST/ THIS MORNING TO 7 PM CST
/6 PM MST/ THIS EVENING FOR NDZ001>004-009>012-017>022-031>035-
040>046.

RED FLAG WARNING FROM 10 AM CST /9 AM MST/ THIS MORNING TO 9 PM
CST /8 PM MST/ THIS EVENING FOR NDZ031>033-040>045.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR NDZ005-013-023-025-036-037-047-048-050-051.

&&

JPM/JRF
Hazardous weather outlook, Nov 3, 2:11 PM MDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT SAT NOV 3 2007

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-042015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
311 PM CDT SAT NOV 3 2007 /211 PM MDT SAT NOV 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH FOR WINDS TO 50 MPH HAS BEEN ISSUED FOR SUNDAY
AFTERNOON AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIND REPORTS WILL BE HELPFUL DURING THE AFTERNOON AND EVENING ON SUNDAY.

NDZ031>033-040-041-043-044-042015-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
211 PM MDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING FOR DANGEROUS WILDFIRE POTENTIAL
REMAINS IN EFFECT UNTIL 6 PM MDT...AT WHICH TIME DECREASING WINDS
AND CLIMBING RELATIVE HUMIDITIES WILL LESSEN THE DANGER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH FOR WINDS TO 50 MPH HAS BEEN ISSUED FOR SUNDAY
AFTERNOON AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIND REPORTS WILL BE HELPFUL DURING THE AFTERNOON AND EVENING ON SUNDAY.

RSL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:08 AM MSTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more18 hr

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.